[Skip to Content]
[Skip to Content Landing]
Article
February 1951

ANGIONEUROTIC EDEMA FOLLOWING PYRIBENZAMINE® THERAPYReport of a Case

Author Affiliations

NEW YORK

From the Department of Dermatology, New York Medical College, Metropolitan Hospital Division.

AMA Arch Derm Syphilol. 1951;63(2):263-264. doi:10.1001/archderm.1951.01570020097017
Abstract

The widespread use of the so-called antihistamine drugs, including tripelennamine (pyribenzamine®), has brought numerous and varied side reactions to the attention of physicians. Among these side reactions are drowsiness, headache, nausea, dizziness, nervousness, insomnia and dryness of the mouth.1 Reports of the allergic skin reactions to tripelennamine have been mainly of eczematoid contact type eruptions.2 Other skin manifestations from the use of tripelennamine have been a pityriasis-rosea-like eruption, reported by Epstein,3 and a case of a morbilliform eruption which a week later showed the clinical and histological picture of multiple simple angiomas with no telangiectasia, reported by Oppenheim and Yacullo.4 London and Moody5 made the initial report of an acute urticarial response following the oral administration of tripelennamine. The rarity of this reaction justifies our reporting a confirmatory case.

REPORT OF CASE  The patient, J. B., a 68 year old Puerto Rican, was

First Page Preview View Large
First page PDF preview
First page PDF preview
×